MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM; PLATE, BONE

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Scar Excision (2358); Inadequate Pain Relief (2388)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00242, 0001032347-2020-00243, 0001032347-2020-00244, 0001032347-2020-00245, 0001032347-2020-00246, 0001032347-2020-00247.Medical products: tmj system right standard mandibular component 50mm / 9 hole, part# 24-6550, lot# 143380.Tmj system left standard mandibular component 50mm / 9 hole, part# 24-6551, lot# 164350.Tmj system right fossa component, small, part# 24-6562, lot# 328390.Tmj system left fossa component, small, part# 24-6563, lot# 212940.2.4mm system high torque (ht) cross-drive screw 2.7mm x 8mm, part# 91-2708, lot# unk.2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# unk.Tmj system cross drive fossa screw 2.0mm x 9mm, part# 99-6579, lot# unk.Occupation: patient.
 
Event or Problem Description
It was reported the patient underwent a scar tissue removal procedure and currently undergoes pain management following implantation of bilateral temporomandibular joint implants twelve years ago.The patient reported a scar tissue removal procedure two (2) years ago.The patient attends a pain management consult every six (6) to eight (8) weeks.The patient has previously received cortisone shots and is currently on botox shots, celebrex and oxycodone.No additional patient consequences have been reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The database could not be reviewed for the screws involved in this case due to the lot numbers remaining unknown.There are no indications of manufacturing defects.The most likely underlying cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10112187
Report Number0001032347-2020-00248
Device Sequence Number3407887
Product Code JEY
UDI-Device Identifier00841036057459
UDI-Public00841036057459
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6579
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;